Alert archive / Minnesota / Winter Weather Advisories in 2012
Winter Weather Advisory 11, NWS Twin Cities, MN
NWS Twin Cities, MN issued this winter weather advisory at Dec 19, 2012, 4:19 AM CST for Goodhue County, Steele County, Minnesota; Eau Claire County, Pepin County, Wisconsin. It took effect at Dec 19, 2012, 9:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 19, 2012, 4:19 AM CST (10:19 UTC)
- In effect from
- Dec 19, 2012, 9:00 PM CST
- Expired
- Dec 19, 2012, 11:59 AM CST
- In force
- Issued by
- NWS Twin Cities, MN
Counties Goodhue County, MN, Steele County, MN, Eau Claire County, WI, Pepin County, WI
The radar
The Minneapolis radar (KMPX), 108 km from the middle of the area, began a volume at 10:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 10.3 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 595 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
562 WWUS43 KMPX 191019 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 419 AM CST WED DEC 19 2012 ...SNOW AND BLOWING SNOW IS EXPECTED IN FAR SOUTHERN MINNESOTA AND PORTIONS OF WEST CENTRAL WISCONSIN TONIGHT AND THURSDAY... .A WINTER STORM WARNING IS IN EFFECT TONIGHT AND THURSDAY FOR FAR SOUTHERN MINNESOTA. THE WARNING IS ALONG THE INTERSTATE 90 CORRIDOR AND INCLUDES MARTIN...FARIBAULT AND FREEBORN COUNTIES. A WINTER WEATHER ADVISORY HAS ALSO BEEN ISSUED FOR STEELE AND GOODHUE COUNTIES IN MINNESOTA...AND PEPIN AND EAU CLAIRE COUNTIES IN WISCONSIN. SNOW WILL SPREAD ACROSS THE AREA LATE THIS EVENING AND CONTINUE INTO THURSDAY MORNING WITH SEVERAL INCHES OF ACCUMULATION LIKELY. IN ADDITION...STRONG NORTHERLY WINDS WILL DEVELOP TONIGHT AND CONTINUE THROUGH THE DAY ON THURSDAY. WIND SPEEDS FROM 20 TO 35 MPH ARE POSSIBLE. THIS WOULD LIKELY RESULT IN CONSIDERABLE BLOWING AND DRIFTING SNOW WITH NEAR BLIZZARD CONDITIONS IN SOUTHERN MINNESOTA WHERE THERE IS A WINTER STORM WARNING. IN ADDITION...SEVERAL INCHES OF FRESH SNOW FELL ACROSS THE WARNING AREA TUESDAY MORNING WHICH MAY ALSO BE PICKED UP BY THE STRONG WINDS. MNZ091>093-191830- /O.UPG.KMPX.WS.A.0004.121220T0000Z-121221T0000Z/ /O.NEW.KMPX.WS.W.0003.121220T0300Z-121221T0000Z/ MARTIN-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...FAIRMONT...BLUE EARTH...ALBERT LEA 419 AM CST WED DEC 19 2012 ...WINTER STORM WARNING IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER STORM WARNING FOR SNOWFALL AND BLOWING SNOW...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...SNOW WILL BEGIN TONIGHT WITH THE STRONG WINDS TO FOLLOW THURSDAY. * IMPACTS...1 TO 4 INCHES OF SNOW IS EXPECTED BY THURSDAY AFTERNOON. STRONG SUSTAINED WINDS OF 20 TO 30 MPH AND GUSTS REACHING 35 TO 40 MPH ARE EXPECTED THURSDAY AS WELL. * MAIN IMPACT...TRAVEL ALONG I-90 AND OTHER RURAL ROADS MAY BECOME DIFFICULT WHEN THE WINDS INCREASE AND VISIBILITY DROPS. CONSIDERABLE BLOWING AND DRIFTING SNOW WITH NEAR WHITE OUT CONDITIONS ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ MNZ078-085-WIZ026-028-191830- /O.NEW.KMPX.WW.Y.0011.121220T0300Z-121221T0000Z/ GOODHUE-STEELE-PEPIN-EAU CLAIRE- INCLUDING THE CITIES OF...RED WING...OWATONNA...DURAND...PEPIN... EAU CLAIRE...ALTOONA 419 AM CST WED DEC 19 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOWFALL AND BLOWING SNOW...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST THURSDAY. * TIMING...SNOW WILL BEGIN TONIGHT WITH THE STRONG WINDS TO FOLLOW THURSDAY. * MAIN IMPACT...2 TO 5 INCHES OF SNOW IS EXPECTED BY THURSDAY AFTERNOON. STRONG SUSTAINED WINDS OF 15 TO 25 MPH AND GUSTS REACHING 35 MPH ARE EXPECTED THURSDAY AS WELL. * OTHER IMPACTS...BLOWING AND DRIFTING SNOW COULD MAKE FOR DIFFICULT TRAVEL ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
2 follow-up statements
607 WWUS43 KMPX 191613 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1013 AM CST WED DEC 19 2012 ...SNOW AND BLOWING SNOW IS EXPECTED IN FAR SOUTHERN MINNESOTA AND PORTIONS OF WEST CENTRAL WISCONSIN TONIGHT AND THURSDAY... ...POSSIBLE MORE SNOWFALL AS STORM SHIFTS SLIGHTLY TO THE NORTHWEST... .A WINTER STORM WARNING REMAINS IN EFFECT FOR TONIGHT AND THURSDAY FOR FAR SOUTHERN MINNESOTA. THE WARNING IS ALONG THE INTERSTATE 90 CORRIDOR AND INCLUDES MARTIN...FARIBAULT AND FREEBORN COUNTIES. A WINTER WEATHER ADVISORY IS ALSO IN EFFECT FOR STEELE AND GOODHUE COUNTIES IN MINNESOTA...AND PEPIN AND EAU CLAIRE COUNTIES IN WISCONSIN. SNOW WILL DEVELOP ACROSS NEBRASKA AND NORTHERN IOWA THIS AFTERNOON...AND BEGIN TO SPREAD NORTH AND NORTHEAST ACROSS THE MINNESOTA BORDER BY SUNSET. THE AREA OF SNOW WILL CONTINUE TO SPREAD NORTHEAST ACROSS SOUTH CENTRAL AND SOUTHEAST MINNESOTA...AS WELL AS PORTIONS OF WEST CENTRAL WISCONSIN OVERNIGHT. SEVERAL INCHES OF ACCUMULATING SNOW ARE LIKELY IN THE WARNED AREA...WITH A FEW INCHES IN THE ADVISORY AREA. ALTHOUGH THE CURRENT TRACK OF THIS STORM TAKES THE BULK OF THE HEAVY SNOW ACROSS IOWA AND WISCONSIN...THERE HAS BEEN A SLIGHT SHIFT TO THE NORTHWEST ON THE MORNING MODEL RUNS. THEREFORE... ACCUMULATING SNOWFALL IS POSSIBLE AS FAR NORTH AS THE SOUTHERN AND SOUTHEASTERN SUBURBS OF THE TWIN CITIES. IN ADDITION...STRONG NORTHERLY WINDS WILL DEVELOP TONIGHT AND CONTINUE THROUGH THE DAY ON THURSDAY. WIND SPEEDS FROM 20 TO 35 MPH ARE POSSIBLE. THIS WOULD LIKELY RESULT IN CONSIDERABLE BLOWING AND DRIFTING SNOW WITH NEAR BLIZZARD CONDITIONS IN SOUTHERN MINNESOTA WHERE THERE IS A WINTER STORM WARNING. IN ADDITION...SEVERAL INCHES OF FRESH SNOW FELL ACROSS THE WARNING AREA TUESDAY MORNING WHICH MAY ALSO BE PICKED UP BY THE STRONG WINDS. MNZ091>093-200015- /O.CON.KMPX.WS.W.0003.121220T0300Z-121221T0000Z/ MARTIN-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...FAIRMONT...BLUE EARTH...ALBERT LEA 1013 AM CST WED DEC 19 2012 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST THURSDAY... * TIMING...LIGHT SNOW WILL BEGIN LATE THIS AFTERNOON...AND INCREASE IN INTENSITY BY THIS EVENING. STRONG WINDS WILL FOLLOW THURSDAY MORNING. * IMPACTS...3 TO 5 INCHES OF SNOW IS EXPECTED BY THURSDAY AFTERNOON. STRONG SUSTAINED WINDS OF 20 TO 30 MPH AND GUSTS REACHING 35 TO 40 MPH ARE EXPECTED THURSDAY AS WELL. * MAIN IMPACT...TRAVEL ALONG I-90 AND OTHER RURAL ROADS MAY BECOME DIFFICULT WHEN THE WINDS INCREASE AND VISIBILITY DROPS. CONSIDERABLE BLOWING AND DRIFTING SNOW WITH NEAR WHITE OUT CONDITIONS ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ MNZ078-085-WIZ026-028-200015- /O.CON.KMPX.WW.Y.0011.121220T0300Z-121221T0000Z/ GOODHUE-STEELE-PEPIN-EAU CLAIRE- INCLUDING THE CITIES OF...RED WING...OWATONNA...DURAND...PEPIN... EAU CLAIRE...ALTOONA 1013 AM CST WED DEC 19 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST THURSDAY... * TIMING...SNOW WILL BEGIN TONIGHT WITH THE STRONG WINDS TO FOLLOW THURSDAY. * MAIN IMPACT...3 TO 5 INCHES OF SNOW IS EXPECTED BY THURSDAY AFTERNOON. STRONG SUSTAINED WINDS OF 15 TO 25 MPH AND GUSTS REACHING 35 MPH ARE EXPECTED THURSDAY AS WELL. * OTHER IMPACTS...BLOWING AND DRIFTING SNOW COULD MAKE FOR DIFFICULT TRAVEL ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ JLT
480 WWUS43 KMPX 191759 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1159 AM CST WED DEC 19 2012 ...SNOW AND BLOWING SNOW IS EXPECTED IN FAR SOUTHERN MINNESOTA AND PORTIONS OF WEST CENTRAL WISCONSIN TONIGHT AND THURSDAY... .A WINTER STORM WARNING IS IN EFFECT FOR TONIGHT AND THURSDAY FOR PORTIONS OF FAR SOUTHERN AND SOUTHEASTERN MINNESOTA ALONG WITH PORTIONS OF WEST CENTRAL WISCONSIN. THE WARNING INCLUDES AREAS ALONG AND SOUTH OF A LINE FROM RED WING TO FARIBAULT TO WASECA TO FAIRMONT IN MINNESOTA...AND ALONG AND SOUTH OF A LINE FROM CORNELL TO ELLSWORTH IN WISCONSIN. A WINTER WEATHER ADVISORY IS ALSO IN EFFECT FOR THE COUNTIES IMMEDIATELY NORTH AND WEST OF THE WARNING AREA. SNOW WILL DEVELOP ACROSS NEBRASKA AND NORTHERN IOWA THIS AFTERNOON...AND BEGIN TO SPREAD NORTH AND NORTHEAST ACROSS THE MINNESOTA BORDER BY SUNSET. THE AREA OF SNOW WILL CONTINUE TO SPREAD NORTHEAST ACROSS SOUTH CENTRAL AND SOUTHEAST MINNESOTA... AS WELL AS PORTIONS OF WEST CENTRAL WISCONSIN OVERNIGHT. SEVERAL INCHES OF ACCUMULATING SNOW ARE LIKELY IN THE WARNED AREA...WITH A FEW INCHES IN THE ADVISORY AREA. ALTHOUGH THE CURRENT TRACK OF THIS STORM TAKES THE BULK OF THE HEAVY SNOW ACROSS IOWA AND WISCONSIN...THERE HAS BEEN A SLIGHT SHIFT TO THE NORTHWEST ON THE MORNING MODEL RUNS. THEREFORE... SNOWFALL AMOUNTS HAVE BEEN SLIGHTLY INCREASED AND ACCUMULATING SNOWFALL IS POSSIBLE AS FAR NORTH AS THE SOUTHERN AND SOUTHEASTERN SUBURBS OF THE TWIN CITIES. IN ADDITION...STRONG NORTHERLY WINDS WILL DEVELOP TONIGHT AND CONTINUE THROUGH THE DAY ON THURSDAY. SUSTAINED WIND SPEEDS FROM 15 TO 30 MPH ALONG WITH GUSTS IN THE 30 TO 40 MPH RANGE ARE POSSIBLE. THIS WOULD LIKELY RESULT IN CONSIDERABLE BLOWING AND DRIFTING SNOW WITH NEAR BLIZZARD CONDITIONS IN SOUTHERN MINNESOTA WHERE THERE IS A WINTER STORM WARNING. IN ADDITION...SEVERAL INCHES OF FRESH SNOW FELL ACROSS THE WARNING AREA TUESDAY MORNING WHICH MAY ALSO BE PICKED UP BY THE STRONG WINDS. MNZ078-085-WIZ026-028-200200- /O.UPG.KMPX.WW.Y.0011.121220T0300Z-121221T0000Z/ /O.EXA.KMPX.WS.W.0003.121220T0300Z-121221T0000Z/ GOODHUE-STEELE-PEPIN-EAU CLAIRE- INCLUDING THE CITIES OF...RED WING...OWATONNA...DURAND...PEPIN... EAU CLAIRE...ALTOONA 1159 AM CST WED DEC 19 2012 ...WINTER STORM WARNING IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST THURSDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * TIMING...LIGHT SNOW WILL BEGIN LATE THIS AFTERNOON...AND INCREASE IN INTENSITY BY THIS EVENING. STRONG WINDS WILL FOLLOW THURSDAY MORNING. * MAIN IMPACT...4 TO 8 INCHES OF SNOW ARE EXPECTED BY THURSDAY AFTERNOON. STRONG SUSTAINED WINDS OF 20 TO 30 MPH WITH OCCASIONAL GUSTS OF 35 TO 40 MPH ARE EXPECTED THURSDAY AS WELL. * OTHER IMPACTS...BLOWING AND DRIFTING SNOW COULD MAKE FOR DIFFICULT TRAVEL ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ MNZ077-084-WIZ024-025-027-200200- /O.EXA.KMPX.WS.W.0003.121220T0300Z-121221T0000Z/ RICE-WASECA-PIERCE-DUNN-CHIPPEWA- INCLUDING THE CITIES OF...FARIBAULT...WASECA...RIVER FALLS... PRESCOTT...MENOMONIE...BOYCEVILLE...CHIPPEWA FALLS...BLOOMER 1159 AM CST WED DEC 19 2012 ...WINTER STORM WARNING IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST THURSDAY. * TIMING...LIGHT SNOW WILL BEGIN LATE THIS AFTERNOON...AND INCREASE IN INTENSITY BY THIS EVENING. STRONG WINDS WILL FOLLOW THURSDAY MORNING. * IMPACTS...3 TO 6 INCHES OF SNOW ARE EXPECTED BY THURSDAY AFTERNOON. STRONG SUSTAINED WINDS OF 20 TO 30 MPH AND GUSTS REACHING 35 TO 40 MPH ARE EXPECTED THURSDAY AS WELL. * MAIN IMPACT...TRAVEL ALONG I-90 AND OTHER RURAL ROADS MAY BECOME DIFFICULT WHEN THE WINDS INCREASE AND VISIBILITY DROPS. CONSIDERABLE BLOWING AND DRIFTING SNOW WITH NEAR WHITE OUT CONDITIONS ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ MNZ091>093-200200- /O.CON.KMPX.WS.W.0003.121220T0300Z-121221T0000Z/ MARTIN-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...FAIRMONT...BLUE EARTH...ALBERT LEA 1159 AM CST WED DEC 19 2012 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST THURSDAY... * TIMING...LIGHT SNOW WILL BEGIN LATE THIS AFTERNOON...AND INCREASE IN INTENSITY BY THIS EVENING. STRONG WINDS WILL FOLLOW THURSDAY MORNING. * IMPACTS...3 TO 6 INCHES OF SNOW ARE EXPECTED BY THURSDAY AFTERNOON. STRONG SUSTAINED WINDS OF 20 TO 30 MPH AND GUSTS REACHING 35 TO 40 MPH ARE EXPECTED THURSDAY AS WELL. * MAIN IMPACT...TRAVEL ALONG I-90 AND OTHER RURAL ROADS MAY BECOME DIFFICULT WHEN THE WINDS INCREASE AND VISIBILITY DROPS. CONSIDERABLE BLOWING AND DRIFTING SNOW WITH NEAR WHITE OUT CONDITIONS ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ MNZ063-069-070-076-082-083-WIZ015-016-023-200200- /O.NEW.KMPX.WW.Y.0012.121220T0300Z-121221T0000Z/ WASHINGTON-SCOTT-DAKOTA-LE SUEUR-WATONWAN-BLUE EARTH-BARRON-RUSK- ST. CROIX- INCLUDING THE CITIES OF...STILLWATER...SHAKOPEE...BURNSVILLE... LE SUEUR...ST. JAMES...MANKATO...RICE LAKE...BARRON...LADYSMITH... HUDSON...NEW RICHMOND 1159 AM CST WED DEC 19 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST THURSDAY. * TIMING...LIGHT SNOW WILL BEGIN LATE THIS AFTERNOON...AND INCREASE IN INTENSITY BY THIS EVENING. STRONG WINDS WILL FOLLOW THURSDAY MORNING. * IMPACTS...2 TO 4 INCHES OF SNOW ARE EXPECTED BY THURSDAY AFTERNOON. STRONG SUSTAINED WINDS OF 15 TO 25 MPH WITH OCCASIONAL GUSTS OF 30 TO 35 MPH ARE EXPECTED THURSDAY AS WELL. * MAIN IMPACT...BLOWING AND DRIFTING SNOW COULD MAKE FOR DIFFICULT TRAVEL ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this winter weather advisory went out at Dec 19, 3:50 AM CST, 29 minutes earlier.
Area forecast discussion, Dec 19, 3:50 AM CST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
350 AM CST WED DEC 19 2012
.DISCUSSION...
OVERVIEW...NO MAJOR SURPRISES WITH THE GUIDANCE AVAILABLE THIS
MORNING. WE AND SURROUNDING NWS WILL BE UPDATING WINTER WEATHER
HEADLINES THIS MORNING. MINOR DIFFERENCES IN THE GUIDANCE THIS
MORNING...BUT OVERALL THERE IS NICE AGREEMENT. THE COMBINATION OF
SNOW AND WIND IS OF GREATEST CONCERN IN FAR SOUTHERN MN AND
PORTIONS OF WEST CENTRAL WI. THESE ARE THE AREAS THAT WILL REQUIRE
WINTER HEADLINES. THE REST OF THE FORECAST AREA WILL BE ON THE
SIDELINE WATCHING THIS STORM.
IT'S BEEN A SOMEWHAT BUSY MORNING AND WE'LL KEEP THIS DISCUSSION
SOMEWHAT BRIEF. WE'RE NOW 2-3 PERIODS AWAY FROM A STRONG WINTER
SYSTEM WHICH WILL DUMP DOUBLE DIGIT SNOWFALL FROM OMAHA TO DES
MOINES TO GREEN BAY. MOST OF THE FORECAST AREA REMAINS JUST TOO
FAR NORTH TO GET MUCH IMPACT WITH THIS SYSTEM. THE 19.00Z
NAM...WHICH WAS THE MOST NORTHERNMOST SOLUTION A COUPLE DAYS
AGO...IS NOW ON THE SOUTHERN EDGE OF MODEL SPREAD. THE 19.00Z GFS
CAME IN A LITTLE FARTHER NORTH...WHICH SEEMS TO BE TIED TO THE
FACT THAT IT IS SLIGHTLY MORE AGGRESSIVE WITH THE PHASING OF THE
STRONG SOUTHERN STREAM WAY WITH A MORE SUBTLE NORTHERN STREAM
WAVE. THIS SOLUTION WOULD SUGGEST THAT THE SNOW CUT OFF WOULD BE
MORE ALONG A LINE FROM REDWOOD FALLS...TO THE TWIN CITIES...TO
DULUTH. THIS SEEMS JUST A BIT TOO FAR NORTH...SO ENDED UP PUTTING
MORE WEIGHT ON THE NAM/EC. THOUGH WE DID NOT TOTAL DISCOUNT THE
GFS IN THE FORECAST. WE ARE STILL CARRYING THE HIGHEST SNOW
TOTALS OF 2-5 INCHES NEAR A LINE FROM EAU CLAIRE TO ALBERT
LEA...WITH A SHARP SNOW GRADIENT TO THE NORTH. BASICALLY...NOT
MUCH MORE THAN A TRACE INCLUDED FOR THE TWIN CITIES METRO.
THE BIGGER CONCERN MIGHT BE THE WIND WHICH IS EXPECTED TO REALLY
RAMP UP AS SNOW IS ON IT'S WAY OUT OF THE FORECAST AREA THURSDAY
MORNING. FORECAST SOUNDINGS IN SOUTHERN MN SHOW 20-30 KTS
SUSTAINED IN THE LOWEST 500 FT AND CLOSER TO 35-40 KTS AT THE TOP
OF THE BOUNDARY LAYER WITH GOOD UNIDIRECTIONAL FLOW WITH HEIGHT. A
FRESH FEW INCHES OF SNOW FELL ALONG THE I-90 CORRIDOR YESTERDAY.
SO...EVEN IF THE SNOW TIED TO THIS SYSTEM IS MINOR...THESE AREAS
ARE QUITE SUSCEPTIBLE TO SIGNIFICANT BLOWING AND DRIFTING SNOW ON
THURSDAY. WE DISCUSSED A BLIZZARD WARNING IN THESE AREAS...BUT FOR
COLLABORATION PURPOSES AND CONFIDENCE LEVEL...WE HELD OFF AT THIS
TIME. SOMETHING TO WATCH THOUGH.
IN THE EXTENDED...RIDGING TAKES HOLD THIS WEEKEND SO THE COLD SNAP
IN THE WAKE OF THIS STORM WON'T LAST LONG. HOWEVER...LONGWAVE
TROUGH MOVES IN FROM THE WEST COAST NEXT WEEK. THIS IS REFLECTED
IN THE 6-10/8-14 DAY CPC OUTLOOKS WHERE BELOW NORMAL TEMPS ARE
EXPECTED FROM MN WESTWARD.
&&
.AVIATION... /06Z TAF ISSUANCE/
A TROUGH OF LOW PRESSURE IS MOVING SLOWLY ACROSS MN LATE THIS
EVENING. LIGHT SOUTH WINDS AHEAD OF THE TROUGH WILL VEER TO THE
WSW WITH PASSAGE. SOME LIGHT SNOW CONTINUES AHEAD OF THE TROUGH
WITH KRNH AND KEAU HAVING A CHANCE FOR -SN FOR AN HOUR OR TWO.
SOME CLEARING HAS OCCURRED DOWNWIND OF THE BUFFALO RIDGE WITH THE
INCREASE IN WSW LOW LEVEL FLOW. HOWEVER...DEW POINTS REMAIN HIGH
AND THERE IS A CHANCE THAT LIFR/VLIFR CIGS/VSBYS COULD DEVELOP
EARLY WEDNESDAY MORNING AT KAXN AND KRWF AND PERHAPS AS FAR EAST
AS KSTC. INDICATED SOME POTENTIAL FOR THIS AT KAXN AND KRWF. THE
LOW CEILINGS SHOULD DISSIPATE WEDNESDAY MORNING AS DRIER WESTERLY
FLOW DEVELOPS. AN APPROACHING STORM SYSTEM FROM THE SOUTHERN
PLAINS WILL BRING BKN-OVC MID LEVEL CLOUDS BY AFTERNOON. THE
THREAT FOR SNOW WILL BEGIN AT KRWF BY LATE AFTERNOON...IN THE TWIN
CITIES BY EVENING AND AT KRNH AND KEAU DURING THE EVENING. MVFR OR
LOWER CONDITIONS EXPECTED ALONG WITH INCREASING NW WINDS.
KMSP...THE BAND OF SNOW IS NOW EAST OF THE AIRFIELD. WINDS WILL
SHIFT TO THE SW AROUND 08Z. CEILINGS EXPECTED TO FLUCTUATE BETWEEN
010 TO 020 OVERNIGHT WITH VFR CONDITIONS AFTER 15Z. SNOW EXPECTED
AT THE AIRPORT BY 20/06Z WITH A CONTINUATION THROUGH THE END OF
THE TAF (20/12Z). LATEST THINKING SUGGESTS AROUND 2 INCHES
POSSIBLE BEFORE THE SNOW DIMINISHES THURSDAY AFTERNOON. N TO NW
WINDS (330-350) AT 12-15 KNOTS COMMON BY THE END OF THE TAF PERIOD
THURSDAY MORNING.
/OUTLOOK FOR KMSP/
THURSDAY...SNOW WITH MVFR CEILINGS AND VISIBILITIES EXPECTED
EARLY WITH IFR POSSIBLE. NORTH WINDS 15 TO 25 KNOTS WITH HIGHER
GUSTS.
THURSDAY NIGHT...MVFR CEILINGS POSSIBLE EARLY. NORTHWEST
WIND 15 TO 25 KNOTS WITH HIGHER GUSTS.
FRIDAY...VFR CONDITIONS EXPECTED. NORTHWEST WIND 10 TO 20 KNOTS.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...WINTER STORM WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY
AFTERNOON FOR FARIBAULT-FREEBORN-MARTIN.
WI...NONE.
&&
CLF/RAHHazardous weather outlook, Dec 18, 7:19 PM CST, 9 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 719 PM CST TUE DEC 18 2012 MNZ091>093-200130- MARTIN-FARIBAULT-FREEBORN- 719 PM CST TUE DEC 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL MINNESOTA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WINTER STORM WATCH IS IN EFFECT FOR WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON. SNOW WILL SPREAD ACROSS THE AREA BY WEDNESDAY EVENING WITH 2 TO 4 INCHES OF ACCUMULATION POSSIBLE BY DAY BREAK THURSDAY. STRONG NORTH TO NORTHWEST WINDS WILL DEVELOP WEDNESDAY NIGHT AND CONTINUE ON THURSDAY WITH SPEEDS OF 20 TO 35 MPH. THIS WILL LIKELY CAUSE CONSIDERABLE BLOWING AND DRIFTING SNOW WITH WHITE OUT CONDITIONS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. MNZ077-078-084-085-WIZ016-024>028-200130- RICE-GOODHUE-WASECA-STEELE-RUSK-PIERCE-DUNN-PEPIN-CHIPPEWA- EAU CLAIRE- 719 PM CST TUE DEC 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL MINNESOTA...SOUTHEAST MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SNOW WILL OVERSPREAD THE AREA WEDNESDAY EVENING AND CONTINUE THROUGH MUCH OF THURSDAY. SNOW ACCUMULATIONS FROM 2 TO 5 INCHES ARE POSSIBLE. IN ADDITION...NORTHWEST WINDS OF 15 TO 30 MPH ARE LIKELY LATE WEDNESDAY NIGHT AND THURSDAY CAUSING BLOWING AND DRIFTING SNOW. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. MNZ053-060>063-066>070-074>076-082-083-WIZ014-015-023-200130- CHISAGO-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-MCLEOD-SIBLEY-CARVER- SCOTT-DAKOTA-BROWN-NICOLLET-LE SUEUR-WATONWAN-BLUE EARTH-POLK- BARRON-ST. CROIX- 719 PM CST TUE DEC 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SNOW IS POSSIBLE WEDNESDAY NIGHT AND EARLY THURSDAY. ACCUMULATIONS OF AN INCH OR TWO ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. MNZ041>045-047>052-054>059-064-065-073-200130- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI- MEEKER-WRIGHT-YELLOW MEDICINE-RENVILLE-REDWOOD- 719 PM CST TUE DEC 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTHWEST MINNESOTA AND WEST CENTRAL MINNESOTA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. RAH
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 19, 4:19 AM CST | Winter Storm Warning | MPX | Faribault, Freeborn, Goodhue, Martin, Rice, Steele and 1 more | 38 hr |
| Dec 19, 11:59 AM CST | Winter Weather Advisory | MPX | Blue Earth, Dakota, Le Sueur, Scott, Washington, Watonwan | 30 hr |
| Dec 19, 3:06 PM CST | Blizzard Warning | MPX | Faribault, Freeborn, Martin, Steele, Waseca | 27 hr |
Nearby
Winter Weather Advisories in Minnesota, 2012Winter Weather Advisories in Wisconsin, 2012Every winter weather advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.